Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 10, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Apr 9, 2011, 7:53 PM EDT for 4 counties in South Carolina. It was in force for 67 min. 17 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2011, 7:53 PM EDT (23:53 UTC)
- Expired
- Apr 9, 2011, 9:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Darlington County, SC, Florence County, SC, Marion County, SC, Williamsburg County, SC
The radar
The Columbia radar (KCAE), 120 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 7:53 PM EDT | HAIL 1 | Clyde, SC | QUARTER SIZE HAIL COVERING THE GROUND. |
| Apr 9, 7:55 PM EDT | HAIL 1.25 | Clyde, SC | HALF DOLLAR SIZE HAIL |
| Apr 9, 8:00 PM EDT | TSTM WND DMG | 2 Ne Clyde, SC | *** 2 INJ *** TREE DOWN ON A CAR NEAR LAKE ROBINSON |
| Apr 9, 8:00 PM EDT | TSTM WND DMG | 2 Sw Hartsville, SC | 9 POWER POLES DOWN AND TOPS OUT OF PINE TREES NEAR HWY 15 AND SNOW HILL ROAD |
| Apr 9, 8:00 PM EDT | TSTM WND DMG | Clyde, SC | TREE IN ROADWAY AT THE INTERSECTION OF ASHLAND ROAD AND OLD CAMDEN RD. |
| Apr 9, 8:01 PM EDT | HAIL 1 | 7 Wnw Hartsville, SC | |
| Apr 9, 8:02 PM EDT | HAIL 1.75 | 4 Wsw Hartsville, SC | |
| Apr 9, 8:05 PM EDT | HAIL 2.75 | 2 Ne Clyde, SC | BASEBALL SIZE HAIL ON LAKE ROBINSON. PUBLIC REPORT RELAYED BY MEDIA. |
| Apr 9, 8:08 PM EDT | HAIL 1 | 1 N Darlington, SC | HAIL COVERING GROUND |
| Apr 9, 8:15 PM EDT | HAIL 2 | Lamar, SC | |
| Apr 9, 8:20 PM EDT | HAIL 0.88 | 8 Wnw Quinby, SC | |
| Apr 9, 8:24 PM EDT | HAIL 1.75 | 4 Wnw Florence, SC | |
| Apr 9, 8:36 PM EDT | HAIL 0.88 | Florence, SC | |
| Apr 9, 8:40 PM EDT | TSTM WND DMG | 4 E Coward, SC | LARGE TREE DOWN ON A TRUCK NEAR THE LYNCHES RIVER BRIDGE ON FRIENDFIELD ROAD. |
| Apr 9, 8:52 PM EDT | TSTM WND DMG | Darlington, SC | TREE IN ROAD AT THE INTERSECTION OF INDIAN BRACH RD AND MCIVER RD |
| Apr 9, 8:59 PM EDT | TSTM WND DMG | 2 Sw Darlington, SC | TREE ON ROAD AT THE INTERSECTION OF INDIAN BRACH RD AND LAMAR HWY |
| Apr 9, 9:06 PM EDT | HAIL 1 | 1 Sw Cades, SC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 2:44 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 9, 6:16 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2220 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
521
WUUS52 KILM 092353
SVRILM
SCC031-041-067-089-100100-
/O.NEW.KILM.SV.W.0010.110409T2353Z-110410T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
753 PM EDT SAT APR 9 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA
CENTRAL MARION COUNTY IN NORTHEAST SOUTH CAROLINA
FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 900 PM EDT
* AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
AUBURN...OR 6 MILES NORTHWEST OF DARLINGTON...AND MOVING SOUTHEAST
AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
DARLINGTON...
MECHANICSVILLE...
SARDIS...
QUINBY...
MARS BLUFF...
CLAUSSEN...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY MORNING FOR
NORTHEAST SOUTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3449 8004 3450 7992 3429 7959 3422 7955
3425 7955 3413 7922 3409 7923 3399 7933
3395 7932 3369 7999 3377 7999 3388 7989
3389 7995 3395 7998 3399 7991 3413 8014
3421 8011 3435 8018 3432 8024 3437 8029
TIME...MOT...LOC 2353Z 306DEG 34KT 3434 7994
$$
MBB4 follow-up statements
846
WWUS52 KILM 100003
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
803 PM EDT SAT APR 9 2011
SCC031-041-067-089-100100-
/O.CON.KILM.SV.W.0010.000000T0000Z-110410T0100Z/
DARLINGTON SC-FLORENCE SC-MARION SC-WILLIAMSBURG SC-
803 PM EDT SAT APR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHWESTERN WILLIAMSBURG...CENTRAL MARION...FLORENCE AND
DARLINGTON COUNTIES...
AT 800 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLF BALL SIZED OR LARGE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HARTSVILLE...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LYDIA...
AUBURN...OATS...DOVESVILLE...FLOYD...LAMAR...MONT CLARE...
DARLINGTON...CARTERSVILLE...MECHANICSVILLE...TIMMONSVILLE...SARDIS...
QUINBY...FLORENCE...OLANTA...MARS BLUFF...CENTRAL CROSSROADS...
EFFINGHAM...NEW HOPE...CLAUSSEN...EVERGREEN...BLUE BRICK...COWARD...
NIXONVILLE...HEBRON CROSSROADS...HEBRON...SCRANTON...FRIENDFIELD...
LAKE CITY...WEST MARION...HYMAN...MARION...CADES...PAMPLICO...
HANNAH...RAINS AND GRESHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY MORNING FOR
NORTHEAST SOUTH CAROLINA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3449 8004 3450 7992 3429 7959 3422 7955
3425 7955 3413 7922 3409 7923 3399 7933
3395 7932 3369 7999 3377 7999 3388 7989
3389 7995 3395 7998 3399 7991 3413 8014
3421 8011 3435 8018 3432 8024 3437 8029
TIME...MOT...LOC 0002Z 309DEG 37KT 3435 8008
$$
MBB810
WWUS52 KILM 100009
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
809 PM EDT SAT APR 9 2011
SCC031-041-067-089-100100-
/O.CON.KILM.SV.W.0010.000000T0000Z-110410T0100Z/
DARLINGTON SC-FLORENCE SC-MARION SC-WILLIAMSBURG SC-
809 PM EDT SAT APR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHWESTERN WILLIAMSBURG...CENTRAL MARION...FLORENCE AND
DARLINGTON COUNTIES...
AT 804 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING BASEBALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR HARTSVILLE...OR 3 MILES SOUTHEAST
OF HARTSVILLE...MOVING SOUTHEAST AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOVESVILLE...
OATS...FLOYD...MONT CLARE...LAMAR...DARLINGTON...MECHANICSVILLE...
CARTERSVILLE...TIMMONSVILLE...QUINBY...FLORENCE...SARDIS...MARS
BLUFF...OLANTA...EFFINGHAM...CLAUSSEN...BLUE BRICK...NEW HOPE...
CENTRAL CROSSROADS...EVERGREEN...COWARD...NIXONVILLE...WEST MARION...
HEBRON...HEBRON CROSSROADS...FRIENDFIELD...SCRANTON...MARION...
HYMAN...LAKE CITY...PAMPLICO...CADES...HANNAH...RAINS AND GRESHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS STORM! IF YOU ARE IN ITS
PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL AND DAMAGING WIND
AND DEADLY CLOUD TO GROUND LIGHTNING. IMMEDIATE ACTION IS REQUIRED
IN ORDER TO PROTECT LIFE AND PROPERTY. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE AND DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY MORNING FOR
NORTHEAST SOUTH CAROLINA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3449 8004 3450 7992 3429 7959 3422 7955
3425 7955 3413 7922 3409 7923 3399 7933
3395 7932 3369 7999 3377 7999 3388 7989
3389 7995 3395 7998 3399 7991 3413 8014
3421 8011 3435 8018 3432 8024 3437 8029
TIME...MOT...LOC 0007Z 317DEG 38KT 3431 8004
$$
MBB337
WWUS52 KILM 100026
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
826 PM EDT SAT APR 9 2011
SCC031-041-067-089-100100-
/O.CON.KILM.SV.W.0010.000000T0000Z-110410T0100Z/
DARLINGTON SC-FLORENCE SC-MARION SC-WILLIAMSBURG SC-
826 PM EDT SAT APR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHWESTERN WILLIAMSBURG...CENTRAL MARION...FLORENCE AND
DARLINGTON COUNTIES...
AT 823 PM EDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MARS BLUFF TO CARTERSVILLE...OR ALONG A LINE EXTENDING FROM
FLORENCE TO 13 MILES SOUTHWEST OF FLORENCE...MOVING SOUTHEAST AT 45
MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SARDIS...
CLAUSSEN...BLUE BRICK...EFFINGHAM...EVERGREEN...OLANTA...NEW HOPE...
WEST MARION...MARION...CENTRAL CROSSROADS...COWARD...FRIENDFIELD...
HYMAN...PAMPLICO...NIXONVILLE...HEBRON...SCRANTON...HEBRON
CROSSROADS...RAINS...LAKE CITY...CADES...HANNAH AND GRESHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD LARGE DAMAGING
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY MORNING FOR
NORTHEAST SOUTH CAROLINA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM EDT
SUNDAY MORNING FOR NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3449 8004 3450 7992 3429 7959 3422 7955
3425 7955 3413 7922 3409 7923 3399 7933
3395 7932 3369 7999 3377 7999 3388 7989
3389 7995 3395 7998 3399 7991 3413 8014
3421 8011 3435 8018 3432 8024 3437 8029
TIME...MOT...LOC 0026Z 317DEG 38KT 3418 7967 3408 7996
$$
MBB263
WWUS52 KILM 100047
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
847 PM EDT SAT APR 9 2011
SCC031-100057-
/O.CAN.KILM.SV.W.0010.000000T0000Z-110410T0100Z/
DARLINGTON SC-
847 PM EDT SAT APR 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR DARLINGTON COUNTY IS
CANCELED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY MORNING FOR
NORTHEAST SOUTH CAROLINA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM EDT
SUNDAY MORNING FOR NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3429 7959 3422 7955 3425 7955 3413 7922
3409 7923 3399 7933 3395 7933 3369 7999
3372 7998 3377 7999 3383 7991 3388 7989
3389 7995 3394 7998 3399 7991 3407 8004
TIME...MOT...LOC 0047Z 320DEG 43KT 3413 7949 3385 7982
$$
SCC041-067-089-100100-
/O.CON.KILM.SV.W.0010.000000T0000Z-110410T0100Z/
FLORENCE SC-MARION SC-WILLIAMSBURG SC-
847 PM EDT SAT APR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHWESTERN WILLIAMSBURG...CENTRAL MARION AND FLORENCE
COUNTIES...
AT 845 PM EDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BLUE BRICK TO NIXONVILLE...OR ALONG A LINE EXTENDING FROM 6
MILES WEST OF MARION TO LAKE CITY...MOVING SOUTHEAST AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HYMAN...
PAMPLICO...CADES...RAINS...HANNAH AND GRESHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM IS ALSO PRODUCING NEARLY CONSTANT CLOUD TO GROUND
LIGHTNING.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY MORNING FOR
NORTHEAST SOUTH CAROLINA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM EDT
SUNDAY MORNING FOR NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3429 7959 3422 7955 3425 7955 3413 7922
3409 7923 3399 7933 3395 7933 3369 7999
3372 7998 3377 7999 3383 7991 3388 7989
3389 7995 3394 7998 3399 7991 3407 8004
TIME...MOT...LOC 0047Z 320DEG 43KT 3413 7949 3385 7982
$$
MBBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 4:44 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Apr 9, 4:44 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 444 PM EDT SAT APR 9 2011 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE NORTHWEST WILL BRING SHOWERS AND ISOLATED THUNDERSTORMS OVERNIGHT. A COLD FRONT WILL CROSS THE AREA LATE MONDAY INTO TUESDAY. HIGH PRESSURE WILL BUILD ACROSS THE REGION THROUGH MID WEEK. A POTENTIALLY STRONG LOW PRESSURE SYSTEM WILL IMPACT THE AREA LATE FRIDAY AND SATURDAY. && .NEAR TERM /THROUGH 6 PM SUNDAY/... AS OF 430 PM SATURDAY...LATEST SAT IMAGERY TRENDS INDICATE SKC CONDITIONS HAVING INCREASED ACROSS THE FORECAST AREA...ESPECIALLY THE ILM CWA INLAND SC COUNTIES. STRATUS FROM OFF THE ATLANTIC WILL AFFECT THE IMMEDIATE COASTAL COUNTIES INTO THIS EVENING. SEA FOG NOT TOO APPARENT WITH DEWPOINTS IN THE 50S OVER THE ADJACENT WATERS. WITH THE ONSHORE FLOW FROM THE PASSAGE OF THE MEANDERING FRONT AND THE INLAND PROGRESSION OF THE RESULTANT WIND BOUNDARY..SOME OF THIS MARINE STRATUS COULD PUSH FURTHER INLAND. PREVIOUS DISCUSSION................................................ AS OF 300 PM SATURDAY...DIFFICULT FORECAST TO SAY THE LEAST FOR THE NEXT TWELVE HOURS ANYWAY. CURRENTLY A WELL DEFINED MCS IS MOVING ACROSS KENTUCKY AND ENTERING WEST VIRGINIA AND WESTERN PARTS OF VIRGINIA. STEERING FLOW AROUND THE MID LEVEL RIDGE TURNS THIS FEATURE TOWARD THE SOUTHEAST LATER THIS AFTERNOON AND EVENING. FURTHER SOUTH A RICH THETA E ENVIRONMENT RESIDES ACROSS PARTS OF TENNESSEE EXTENDING TO THE SOUTHEAST THROUGH PARTS OF GEORGIA AND SOUTH CAROLINA. THIS SHOULD ENABLE THE FEATURE TO DEVELOP FURTHER TO THE SOUTH AS WELL. THE 1200 UTC GUIDANCE MOVES THIS FEATURE ACROSS THE AREA FROM 0000 THROUGH 1200 UTC SUNDAY FROM NORTHWEST TO SOUTHEAST. HAVE ADJUSTED POPS TO 100 FOR NORTHERN AREAS TO ONLY SLIGHT CHANCE FOR EXTREME SOUTHERN AREAS. SPC CONTINUES TO HIGHLIGHT THE AREA IN A SLIGHT RISK WITH EMPHASIS MORE ACROSS SOUTH CAROLINA WITH HAIL AND STRONG WINDS THE PRIMARY THREATS. FOR SUNDAY...500MB RIDGE BUILDS AS MID LEVELS DRY OUT WHICH SHOULD KEEP POPS TO A MINIMUM. REGARDING TEMPERATURES...LEANED TOWARD THE MAV NUMBERS WHICH ARE A LITTLE WARMER TONIGHT AND SUNDAY. && .SHORT TERM /6 PM SUNDAY THROUGH MONDAY NIGHT/... AS OF 3 PM SATURDAY...SUNDAY NIGHT HIGH PRESSURE SLIPS FARTHER OFFSHORE AND ALLOWS LOCAL WINDS TO VEER TO SSW...WITH A DIFFUSE AND UNEVENTFUL WARM FRONT LIKELY LIFTING NORTH OVER THE REGION INTO SUNDAY EVENING. THE ELEVATED AND BALMY SSW FLOW OVERNIGHT AHEAD OF A COLD FRONT MOVING ACROSS THE MISSISSIPPI VALLEY WILL KEEP MINIMUM TEMPS HELD IN THE 60S INTO DAYBREAK MONDAY. VERY WARM TO HOT DAY EXPECTED MONDAY IN WARM SECTOR AHEAD OF APPROACHING COLD FRONT. SEE FIRE WX SECTION BELOW FOR EXPECTED FIRE CONCERNS ON MONDAY. WE MAY WITNESS FEW RECORD HIGH TEMPS APPROACHED OR NEARED. ILM MAX TEMP OF 88 DEG SET ON 4/11/1908 WILL BE TOUGH TO ECLIPSE MONDAY. THE ATMOSPHERE WILL BE QUITE DRY ABOVE 5000 FT WITH MOSTLY SUNNY...WARM...AND BREEZY/WINDY CONDITIONS A GOOD BET. HAVE RETAINED POPS FOR LATE MONDAY NIGHT AS COLD FRONT ARRIVES ON OUR WESTERN DOOR STE AROUND 6Z TUESDAY...NEARING THE COAST INTO DAYBREAK. QPF FIELDS APPEAR MEAGER COMPARED TO PREVIOUS RUNS AND HAVE HELD CURRENT POPS IN SCT CATEGORY...BUT INCLUDING TSTMS. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... AS OF 3 PM SATURDAY...SURFACE COLD FRONT MAY JUST BE PUSHING OFF THE COAST AT 12Z TUESDAY. THE LINGERING LOW LEVEL BAROCLINIC ZONE AND MID LEVEL TROUGH AND VORT MAX SHOULD KEEP RAIN CHANCES IN THE FORECAST FOR A FEW HOURS THEREAFTER MAINLY ALONG THE COAST. DRY AIR ADVECTION TAKES HOLD BY AFTERNOON HOWEVER. ECMWF CUTOFF IS A RELATIVELY NEW IDEA AND LOOKS RATHER ANOMALOUS SO NOT MUCH CREDENCE GIVEN TO THAT SOLUTION AT THIS TIME. SURFACE HIGH WEDGES IN FROM THE NORTH ON WEDNESDAY WHICH COULD BE THE ONLY DAY OF THE PERIOD WITH NEAR CLIMO HIGHS...THE REST OF THE LONG TERM LOOKS WARM. THE HIGH LIFTS OUT THURSDAY ALLOWING FOR SOME WARMING AND THE RETURN FLOW GETS BOLSTERED ON FRIDAY AHEAD OF APPROACHING COLD FRONT. COPIOUS MOISTURE SHOULD FLOOD IN ON FRIDAY AHEAD OF THIS BOUNDARY AND RAIN CHANCES WILL BE ON THE RISE. CHANCE FOR SHOWERS AND TSTMS PEAKS FRIDAY NIGHT WITH FROPA ALTHOUGH EXACT TIMING WILL LIKELY BE REFINED IN THE COMING DAYS. MODELS ARE WAFFLING WITH THE STRENGTH OF THE UPPER TROUGH IN THE EAST OVER THE WEEKEND WHICH WILL DICTATE HOW MUCH COOLING THERE IS BEHIND THE FRIDAY COLD FRONT. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... LOW CONFIDENCE FORECAST CONTINUES DUE TO TIMING THE LIFT OF IFR STRATUS THIS AFTN...LACK OF MODEL CONSENSUS...AND POTENTIAL MCS OVERNIGHT. GUIDANCE IS LESS THAN HELPFUL TODAY EVEN THOUGH LATEST NAM/MET APPEARS TO HAVE AN IMPROVED HANDLE ON THE SITUATION...BUT MUCH OF THE FIRST 6 HOURS IS BASED OFF UPSTREAM OBS AND 12Z SOUNDINGS. COLD FRONT MOVING ACROSS THE SOUTHERN ZONES IS TRAILING AN EXPANSIVE STRATUS SHIELD ACROSS NEARLY ALL OF NC. THIS STRATUS HAS BEHAVED PRETTY MUCH AS EXPECTED THUS FAR...ALTHOUGH WITH FURTHER SOUTHERN MOVEMENT. HAVE NOTED SOME DRYING AND LIFTING OF THE DECK ACROSS NE NC...AND WITH VERY DRY AIR PRESENT THROUGH MUCH OF THE COLUMN HAVE REMOVED IFR STRATUS FROM ALL TERMINALS EXCEPT LBT AT 18Z. LBT SHOULD RISE TO MVFR WITHIN A FEW HOURS. FULLY EXPECT MVFR CIGS TO PERSIST THROUGH MUCH IF NOT ALL OF THE NEXT 6 HOURS AT ALL THE TERMINALS AS E/NE WINDS AROUND 10 KTS CONTINUE TO ADVECT LOW LEVEL MOISTURE. CONCERN THEN TURNS TO POTENTIAL MCS OVERNIGHT. GUIDANCE HAS SLOWED ONSET OF CONVECTION AND BASED OFF CURRENT OBS BELIEVE THIS SLOWER SOLUTION IS VALID. AS MCS TURNS THE CORNER AND BEGINS ITS SE MOTION TOWARDS THE CAROLINAS...IT WILL LIKELY INCREASE SPEED SO HAVE GONE SLIGHTLY FASTER THAN GUIDANCE...WITH RAIN DEVELOPING AT LBT LATE TONIGHT AND LASTING INTO THE EARLY MORNING AT THE COAST. ALTHOUGH VERY LITTLE IF ANY SURFACE INSTABILITY WILL EXIST...SOUNDING AT FLO SHOWS CONSIDERABLE ELEVATED CAPE SO HAVE MENTIONED -TSRA THERE. OTHER TERMINALS SHOW WEAKER INSTABILITY SO HAVE GONE WITH -SHRA AND CB...AND CAN UPDATE WITH LATER ISSUANCES. NOT EXPECTING ANY STRONG WINDS DUE TO LOW LEVEL STABLE LAYER. HAVE NOT MENTIONED PRECIP INDUCED IFR ATTM...BUT HEAVIER CONVECTION WILL LIKELY CREATE SOME IFR CIGS AND VSBYS THAT MAY NEED TO BE ACCOUNTED FOR IN A FUTURE TEMPO GROUP. IF ALL THAT ISN'T ENOUGH...GUIDANCE IS VERY AGGRESSIVE WITH IFR STRATUS OVERNIGHT AND WITH WAA ALOFT COMBINED WITH E WINDS AT THE SURFACE BELIEVE THIS WILL OCCUR AT ALL TERMINALS. IF TODAY IS ANY INDICATION THEN WE MAY SEE WIDESPREAD IFR/LIFR STRATUS INTO SUNDAY MORNING...LIFTING SLOWLY TO MVFR BY 18Z. EXTENDED OUTLOOK...STRONG S/SW WINDS MONDAY BUT VFR. MODERATE CONFIDENCE IN SHOWERS/THUNDERSTORMS TUESDAY. VFR WEDNESDAY AND THURSDAY. && .MARINE... NEAR TERM /THROUGH 6 PM SUNDAY/... AS OF 430 PM SATURDAY...NO CHANGES NEEDED THIS UPDATE. PREVIOUS DISCUSSION................................................ AS OF 3 PM SATURDAY...A RATHER WEAK PATTERN WILL PERSIST ACROSS THE WATERS THROUGH SUNDAY. CURRENTLY WINDS ARE FROM THE NORTHEAST MOST AREAS WITH THE EXCEPTION OF THE EXTREME SOUTHERN WATERS WHERE THE FRONT HAS YET TO PROGRESS AND A WELL DEFINED SEA BREEZE IS PRESENT. FRONT WILL ESSENTIALLY DISSIPATE THROUGH THE PERIOD AND WINDS WILL TURN MORE FROM THE SOUTHEAST SUNDAY. SPEEDS SHOULD NOT DEVIATE MORE THAN A COUPLE OF KNOTS EITHER SIDE OF 10 KNOTS. SWAN SEAS ARE SPOT ON WITH INITIALIZATION AND REMAIN CONFINED TO 2-4 FOOT RANGE THROUGH SUNDAY. COULD SEE A FEW HOURS OF DISTORTED WINDS AND ROUGH SEAS LATER TONIGHT IF MCS MOVES ACROSS THE AREA AND WATERS. SHORT TERM /6 PM SUNDAY THROUGH MONDAY NIGHT/... AS OF 3 PM SATURDAY...NO PROBLEMS ANTICIPATED IN THE WATERS SUNDAY NIGHT...WITH MODERATE S-SSW FLOW SEAS 2-3 FEET. MONDAY HOWEVER WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD FRONT AND AN ADVISORY MONDAY AFTERNOON AND OVERNIGHT MAY BE NEEDED. IT APPEARS THE ASSOCIATED WINDSHIFT WITH THIS FRONT MAY NOT OCCUR UNTIL AFTER DAYBREAK TUESDAY. THUS EXPECTED SOUTH FLOW TO HOLD LATE SUNDAY THROUGH MONDAY NIGHT...BUT BECOMING INCREASINGLY TREACHEROUS AS GUSTS AND SEA-HEIGHTS INCREASE. A COUPLE CLOUD TO WATER LIGHTNING STRIKES CANNOT BE RULED OUT LATE MONDAY NIGHT INTO TUESDAY. LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 3 PM SATURDAY...MODERATELY STRONG WIND FIELD WILL BE IN PLACE TO BEGIN TUESDAY JUST AS A COLD FRONT ENTERS THE WATERS. THIS BOUNDARY WILL QUICKLY TRANSLATE EASTWARD AND BRING A QUICK VEER TO A MORE OFFSHORE DIRECTION FROM THE PRE-FRONTAL SOUTH-SOUTHWESTERLY FLOW. SOON AFTER FROPA WIND SPEED WILL TAPER OFF RATHER QUICKLY AND ANY WIND OR SEAS-DRIVEN FLAGS IN EFFECT WILL LIKELY BE ABLE TO BE DROPPED. ADDITIONAL VEERING TO THE NORTHEAST IS EXPECTED TUESDAY NIGHT INTO WEDNESDAY AS A SURFACE RIDGE OF HIGH PRESSURE WEDGES IN FROM POINTS NORTH. THIS HIGH WILL LIFT OUT AND PROGRESS TO THE EAST ON THURSDAY VEERING THE WIND YET TO EASTERLY/ONSHORE. A SOUTHERLY COMPONENT MAY ALSO SOON BE IN THE OFFERING AS SOON AS THURSDAY NIGHT OR SLIGHTLY THEREAFTER AS A COLD FRONT APPROACHES FROM THE WEST. && .FIRE WEATHER...VERY WARM TO HOT CONDITIONS MONDAY COINCIDENT WITH BLUSTERY SW WINDS WILL ELEVATE THE FIRE DANGER ACROSS THE EASTERN CAROLINAS. RELATIVELY HIGH DEWPOINTS WITH A MUGGY FEEL HOWEVER MAY SERVE TO KEEP RH VALUES ABOVE 30 PERCENT IN MANY AREAS MONDAY AFTERNOON...BUT DRY FINE FUELS WILL STILL SPELL AN ENHANCED FIRE DANGER MONDAY...AND A SPECIAL WEATHER STATEMENT MAY BE NEEDED TO ADDRESS THIS ISSUE...AND REMAINS AT LEAST PARTIALLY DEPENDENT ON RAINFALL/BASIN QPF TONIGHT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...DCH/SHK SHORT TERM...MJC LONG TERM...MBB AVIATION...JDW/SHK FIRE WEATHER...MJC
Hazardous weather outlook, Apr 9, 6:37 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 637 PM EDT SAT APR 9 2011 NCZ087-096-097-099>101-SCZ017-024-033-034-046-102245- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-DILLON- MARION-HORRY-GEORGETOWN- 637 PM EDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA OVERNIGHT. SOME STORMS MAY PRODUCE STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SCZ039-102245- WILLIAMSBURG- 637 PM EDT SAT APR 9 2011 ...SEVERE THUNDERSTORM WATCH 114 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA TONIGHT. SOME STORMS MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SCZ023-032-102245- DARLINGTON-FLORENCE- 637 PM EDT SAT APR 9 2011 ...TORNADO WATCH 115 IN EFFECT UNTIL 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA TONIGHT. SOME STORMS MAY PRODUCE DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AMZ250-252-254-256-102245- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 637 PM EDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA OVERNIGHT. SOME STORMS MAY PRODUCE STRONG WINDS UP TO 35 KT... ...AND SMALL HAIL NEAR THE IMMEDIATE COAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DCH
In the hours before
Local storm report, Apr 9, 7:43 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
743 PM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL 6 NW HARTSVILLE 34.43N 80.16W
04/09/2011 E1.00 INCH DARLINGTON SC TRAINED SPOTTER
&&
EVENT NUMBER ILM1100141
43The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:10 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Florence | 65 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.